Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jun 24, 2021, 10:09 AM CDT for Benton County, Morgan County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 10:09 AM CDT (15:09 UTC)
- Expired
- Jun 24, 2021, 10:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
233
WWUS83 KSGF 241509
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1009 AM CDT Thu Jun 24 2021
MOZ055-056-069-241545-
Camden MO-Benton MO-Morgan MO-
1009 AM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN CAMDEN AND
WESTERN MORGAN COUNTIES UNTIL 1045 AM CDT...
At 1009 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithton to near Warsaw. Movement was east
at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Truman State Park... Truman Lake...
Warsaw... Lincoln...
Cole Camp... Stover...
Syracuse... Climax Springs...
Lakeview Heights... Florence...
Crockerville... Zora...
Knobby... Edmonson...
Mora... Edwards...
Hastain... Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3868 9284 3860 9284 3856 9280 3809 9305
3817 9350 3820 9350 3822 9353 3851 9331
3851 9329 3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1509Z 287DEG 23KT 3864 9312 3823 9345
$$
RothsteinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:23 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 24, 6:23 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 623 AM CDT Thu Jun 24 2021 .SHORT TERM...(Today and tonight) It was a quiet summer night over extreme southeast Kansas and the Missouri Ozarks. A wide range of temperatures were ongoing overnight, with readings in the 70s over the Osage Plains, to the lower 60s in the eastern Ozarks. A tongue of Gulf moisture had spread across the eastern Plains over the past 24 hours, creating an airmass density gradient from Springfield to Pittsburg Kansas. An intense mesoscale convective system was shifting into northwest Missouri, which had created a long lived swath of severe wind gusts across eastern Nebraska overnight. This feature will continue to move southeast across northwest Missouri and eventually into central Missouri. Given our sounding from last night, it may be difficult for the MCS to survive the low level inhibition layer. So we think this convection will dissipate prior to reaching Interstate 44. Locations across central Missouri will have a shot at some rain this morning. The outflow will move deeper into southern Missouri, which could become a player late this afternoon and this evening as additional thunderstorms are expected. An enhanced risk for severe weather is currently outlined over the northern third of Missouri, with a slight risk near the Highway 54 corridor. Thunderstorms could develop further south if the outflow keeps progressing. High rainfall rates will be possible this evening and overnight, so we will carry a mention of flash flooding in this morning's Hazardous Weather Outlook. Temperatures today will be quite warm with highs in the 90s for most locations. It's possible that the outflow along with some cloud cover could create some cooler temperatures over central Missouri today. Heat index values will likely exceed 100 degrees in some areas. .LONG TERM...(Friday through Wednesday) Friday's precipitation forecast will be dependent upon how Thursday night's convection evolves and what kind of outflow boundaries come from it. From a synoptic stand point, models indicate that the front remains near Interstate 70, keeping the Ozarks region dry most of the day. This would also facilitate another hot and humid day with temps in the 90s. Again though, this could get messed up if Thursday night's convection keeps going all night. The synoptic front does eventually set up across the Ozarks and becomes stationary. Weak westerly flow evolves over it, creating several days of rain chances from Saturday into next work week. Some of the medium range models have some hefty rainfall amounts. This will keep temperatures below normal for several days, while providing the region some much needed rainfall. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Pilots flying in and out of the southwest Missouri airports will have some wind gusts to deal with this morning from the south. Otherwise VFR conditions are expected over the next 24 hours. An eye on radar trends may be needed, however, most, if not all thunderstorm activity will remain north of Interstate 44. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous weather outlook, Jun 24, 4:11 AM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 411 AM CDT Thu Jun 24 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 411 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... A thunderstorm complex will approach central Missouri from the northwest by mid morning. A few lingering thunderstorms will be possible, however, these storms are expected to dissipate by mid day. Additional thunderstorms are expected late this afternoon into tonight. Some severe thunderstorms capable of producing damaging wind gusts up to 70 mph, hail to the size of ping pong balls, and flash flooding will be possible. As temperatures rise into the 90s today, heat index values will possibly exceed 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe storms will be possible over central Missouri on Friday and Friday night. Large hail and damaging winds will be the main severe weather risk along with very heavy rain and potentially excessive rainfall. Heat index values over western Missouri and southeast Kansas in the 100 to 105 degree range will be possible on Friday. Several periods of thunderstorms will be possible from Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for for areas along and north of a line from Fort Scott Kansas to Rolla Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Jun 24, 10:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1009 AM CDT Thu Jun 24 2021
MOZ055-056-069-241545-
Camden MO-Benton MO-Morgan MO-
1009 AM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN CAMDEN AND
WESTERN MORGAN COUNTIES UNTIL 1045 AM CDT...
At 1009 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithton to near Warsaw. Movement was east
at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Truman State Park... Truman Lake...
Warsaw... Lincoln...
Cole Camp... Stover...
Syracuse... Climax Springs...
Lakeview Heights... Florence...
Crockerville... Zora...
Knobby... Edmonson...
Mora... Edwards...
Hastain... Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3868 9284 3860 9284 3856 9280 3809 9305
3817 9350 3820 9350 3822 9353 3851 9331
3851 9329 3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1509Z 287DEG 23KT 3864 9312 3823 9345
RothsteinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:18 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 42 min |
| Jun 24, 12:22 PM CDT | Special Weather Statement | SGF | St. Clair | 23 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.